Clonazepam induced maculopapular rash: a case report

S. Mabu Shareef, P. Sai Krishna, Naser A. Tadvi, C. Dinesh M. Naidu

Abstract


Clonazepam is a benzodiazepine with prominent anticonvulsant action than other members of the group at equisedating doses. It especially blocks pentylenetetrazole-induced seizures. Other important actions include anxiolysis. Common adverse effects to Clonazepam include drowsiness and lethargy. In this submission we report a case of Clonazepam induced maculopapular rash in a 30 year old female treated for panic disorder.


Keywords


Clonazepam, Adverse cutaneous drug reaction, Maculopapular rash

Full Text:

PDF

References


Goodman LS, Gilman A. The pharmacological basis of Therapeutics. 12th ed. Newyork: McGraw Hill; 2011:p459-66.

Rosenbaum JF, Moroz G, Bowden CL. Clonazepam in the treatment of panic disorder with or without agoraphobia: a dose-response study of efficacy, safety, and discontinuance. Clonazepam Panic Disorder Dose-Response Study Group. J Clin Psychopharmacol. 1997 Oct;17(5):390-400.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981;30:239-45.

Svensson CK, Cowen EW, Gaspari AA. Cutaneous drug reactions. Pharmacol Rev. 2000;53:357-79.

Amichai B, Grunwald MH. Erythema multiforme due to clonazepam - supportive evidence from the macrophage migration inhibition factor test. Clin Exp Dermatol. 1998 Sep;23(5):206-7.

Stern RS, Wintroub BU. Cutaneous reactions to drugs. In: Freedberg IM., Eisen AZ, Wolff K. et al. Fitzpatrick's Dermatology in General Medicine. 5thed. New York: McGraw-Hill; 1999: p1633-42.